Tinea incognito with unjustified use of potent Topical Corti
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Topical corticosteroids prescribed for various dermatological conditions, if used haphazardly have their adverse effects too, like aggravation of underlying infections - tinea, herpes etc. Tinea incognito is a fungal infection of skin masked and often exacerbated by application of topical immunosuppressive or steroid agent. Tinea incognito results because local physicians/chemists might mistake tinea with a simple rash. Availability of a topical steroid cream as an over the counter (OTC) drug is also one of the causes. Once it is diagnosed (clinically with or without KOH mount preparation), it should be thoroughly treated with oral and topical antifungal agents. Four cases presenting to Dermatology OPD VSGH with chief complaints of itching and aggravation of existing lesions due to application of potent topical corticosteroids like Clobetasol and Beclomethasone have been discussed here. They were diagnosed as cases of Topical Corticosteroids induced Tinea Incognito. The patients were recovering with oral and topical antifungals prescribed by dermatologist. These were also reported to nearest ADR Monitoring Centre under PvPI with Probable causality according to WHO UMC Criteria for Causality Assessment. The wide use of topical corticosteroids is due to its immediate symptomatic relief....

http://www.ijbcp.com/index.php/ijbcp/article/view/1819/1586
Dr. A●●●d F●●●●q and 1 others like this1 share
Like
Comment
Share